Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 52, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2011, 4:22 PM CDT for Beaver County, Oklahoma; Lipscomb County, Texas. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 4:22 PM CDT (21:22 UTC)
- Expired
- Aug 3, 2011, 5:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 169 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:24 PM CDT | HAIL 0.88 | Lipscomb, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 363 J/kg
- Mixed-layer CIN
- -258 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
583 WUUS54 KAMA 032122 SVRAMA OKC007-TXC295-032215- /O.NEW.KAMA.SV.W.0052.110803T2122Z-110803T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 422 PM CDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA NORTHEASTERN LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CDT * AT 418 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF HIGGINS...OR ABOUT 8 MILES SOUTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HIGGINS... LIPSCOMB... FOLLETT... DARROUZETT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS THE SECOND LEADING CAUSE OF DEATH FROM THUNDERSTORMS BEHIND ONLY FLASH FLOODING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3607 10017 3639 10045 3663 10000 3606 10000 TIME...MOT...LOC 2122Z 233DEG 11KT 3617 10014 $$ LG
4 follow-up statements
153 WWUS54 KAMA 032142 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 442 PM CDT WED AUG 3 2011 OKC007-TXC295-032215- /O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/ BEAVER OK-LIPSCOMB TX- 442 PM CDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR EASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES... AT 437 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES SOUTH OF FOLLETT...OR NEAR LIPSCOMB...MOVING NORTHEAST AT 15 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST OF FOLLETT...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. LAT...LON 3612 10013 3635 10040 3663 10000 3606 10000 TIME...MOT...LOC 2141Z 210DEG 12KT 3630 10021 $$ LG
437 WWUS54 KAMA 032154 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CDT WED AUG 3 2011 OKC007-TXC295-032215- /O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/ BEAVER OK-LIPSCOMB TX- 454 PM CDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES... AT 451 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED 8 MILES SOUTHWEST OF FOLLETT...OR ABOUT 8 MILES NORTHEAST OF LIPSCOMB...MOVING NORTHEAST AT 15 MPH. THE ANOTHER SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF SLAPOUT...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THESE STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3622 10011 3638 10036 3663 10000 3617 10000 TIME...MOT...LOC 2153Z 211DEG 13KT 3634 10020 $$ LG
658 WWUS54 KAMA 032207 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 507 PM CDT WED AUG 3 2011 OKC007-TXC295-032215- /O.CON.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/ BEAVER OK-LIPSCOMB TX- 507 PM CDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES... AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLLETT...OR ABOUT 15 MILES NORTH OF LIPSCOMB...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3643 10029 3663 10000 3641 10000 TIME...MOT...LOC 2207Z 194DEG 21KT 3645 10017 $$ LG
678 WWUS54 KAMA 032213 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT WED AUG 3 2011 OKC007-TXC295-032223- /O.EXP.KAMA.SV.W.0052.000000T0000Z-110803T2215Z/ BEAVER OK-LIPSCOMB TX- 513 PM CDT WED AUG 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LIPSCOMB AND SOUTHEASTERN BEAVER COUNTIES WILL EXPIRE AT 515 PM CDT... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3643 10029 3663 10000 3641 10000 TIME...MOT...LOC 2213Z 194DEG 21KT 3648 10016 $$ LG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:56 PM CDT, 26 minutes earlier.
Area forecast discussion, Aug 3, 3:56 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 356 PM CDT WED AUG 3 2011 .DISCUSSION... THROUGH TONIGHT: COLD FRONT THAT MOVED THROUGH THE PANHANDLES OVERNIGHT IS CURRENTLY LOCATED FROM NEAR BOOTLEG TO JUST SOUTH OF PADUCAH TO OKLAHOMA CITY. A WEAK LINE OF SHOWERS HAS PUSHED ACROSS THE TEXAS PANHANDLE TODAY...BUT WE HAVE ONLY HEARD OF SPRINKLES FROM THIS ACTIVITY. THESE LIGHT SHOWERS...EXTENSIVE CLOUD COVER...AND POST- FRONTAL UPSLOPE WINDS HAVE KEPT TEMPERATURES MUCH COOLER THAN WE HAVE SEEN RECENTLY. IN FACT...TEMPERATURES ARE ONLY IN THE LOWER 80S IN THE FAR WESTERN OKLAHOMA PANHANDLE AND THE NORTHWESTERN TEXAS PANHANDLE. AHEAD OF THESE SHOWERS AND CLOUDS...THE PERSISTENT HOT TEMPERATURES CONTINUE...PARTICULARLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WHERE TEMPS ARE IN THE 100S. A RESERVOIR OF 60+ DEW POINTS WAS ADVECTED INTO THE REGION IN THE POST-FRONTAL REGIME...AND THIS HAS CREATED A MUGGY FEEL TO THE AIR ACROSS THE SOUTHEAST. IN FACT...SOME LOCATIONS IN COLLINGSWORTH COUNTY HAVE SEEN HEAT INDICES BETWEEN 106 AND 109 AT TIMES EARLIER THIS AFTERNOON. HOWEVER...AS THE WARM FRONT LIFTS NORTHWARD...VERTICAL MIXING SHOULD ALLOW DEW POINTS TO SLOWLY FALL IN THIS AREA FOR THE REMAINDER OF THE AFTERNOON. IN ADDITION...WITH ABUNDANT HEATING AND PLENTY OF MOISTURE AVAILABLE NORTH OF THE RETREATING WARM FRONT...THUNDERSTORMS WILL BE A DISTINCT POSSIBILITY. THE TROPOSPHERE IS MUCH MORE STABLE ACROSS THE FAR NORTHWEST WHERE CLOUDS AND SHOWERS HAVE LIMITED DAYTIME HEATING. HOWEVER...A MUCH MORE UNSTABLE ENVIRONMENT IS PREVALENT ACROSS THE EASTERN HALF OF THE PANHANDLES WITH MLCAPE VALUES BETWEEN 1000 AND 3000 J/KG...PER LAPS ANALYSIS AND SPC MESOANALYSIS DATA. MLCIN APPEARS TO BE ERODING AND MOISTURE FLUX CONVERGENCE IS BEING ENHANCED EAST OF A LINE FROM BOOTLEG TO SLAPOUT AS EVIDENCED BY THE INCREASING CUMULUS FIELD. THINK STORMS WILL INITIATE WITHIN THIS ZONE SO INCREASED POPS THROUGH THIS EVENING AND EXPANDED THEM TO INCLUDE ALL AREAS. ONE OR TWO STORMS THAT DO DEVELOP EAST OF A BOOTLEG TO SLAPOUT LINE COULD BECOME SEVERE. THE AMOUNT OF BUOYANCY CERTAINLY FAVORS STRONG ENOUGH UPDRAFTS TO INCREASE THE POTENTIAL FOR PRECIPITATION LOADING. WITH DCAPE VALUES BETWEEN 1000-1300 J/KG...THERE IS CERTAINLY POTENTIAL FOR WET/HYBRID MICROBURSTS. EXPECT ADDITIONAL ACTIVITY CURRENTLY FORMING IN NEW MEXICO TO SLOWLY WORK ITS WAY EASTWARD THROUGH THE EVENING AND OVERNIGHT HOURS. THE COVERAGE AND MAGNITUDE OF ANY CONVECTION SHOULD BEGIN TO DECREASE AFTER SUNSET...BUT SHOWERS AND THUNDERSTORMS ARE LIKELY TO PERSIST AFTER MIDNIGHT. ANY CONVECTION THAT DOES DEVELOP OVERNIGHT...SHOULD EFFECTIVELY SHOVE THE FRONT BACK SOUTH OF THE PANHANDLES. THURSDAY: THE UPPER RIDGE WILL BUILD WESTWARD AND SHOULD BE CENTERED OVER NORTH TEXAS DURING THE AFTERNOON. AS THIS OCCURS...THE FRONT SHOULD GET A GOOD SURGE NORTHWARD DURING THE DAY WITH S/SSW WINDS RETURNING. THE POSSIBILITY EXISTS FOR AN AREA OF SHOWERS/CLOUDS TO KEEP TEMPERATURES DOWN ACROSS PARTS OF THE AREA. PINPOINTING EXACTLY WHERE IS DIFFICULT AT THIS TIME...BUT DID LOWER HIGHS ACROSS THE FAR NORTHWEST TOMORROW. THE HEAT WILL CONTINUE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE WITH MORE 100S LIKELY. WITH THE FRONT SURGING NORTH OF THE AREA...THINK DEW POINTS SHOULD BE ABLE TO FALL INTO THE LOWER 50S. HEAT INDEX VALUES STILL LOOK TO BRIEFLY APPROACH 105 ACROSS COLLINGSWORTH COUNTY DURING THE AFTERNOON. ELECTED TO HOLD OFF ON ISSUING A HEAT ADVISORY AS THERE IS SOME UNCERTAINTY ON EXPECTED DEW POINTS. WILL REISSUED THE SPS FOR ANOTHER SHIFT TO ACCOUNT FOR NEAR HEAT ADVISORY CONDITIONS ACROSS THE FAR EASTERN TEXAS PANHANDLE...MAINLY JUST COLLINGSWORTH COUNTY. SUFFICIENT MOISTURE AND LIFT SHOULD BE AVAILABLE FOR THUNDERSTORMS TO DEVELOP ONCE AGAIN ACROSS ALL BUT THE SOUTH CENTRAL AND SOUTHEASTERN TEXAS PANHANDLE. THINK THE MOST FAVORED AREAS WILL BE ACROSS THE FAR NORTHWEST PORTION OF THE FORECAST AREA. FRIDAY: THE UPPER RIDGE WILL SHIFT SLIGHTLY EASTWARD...BUT THE MAJORITY OF THE PANHANDLES WILL REMAIN ON ITS WEST AND NORTHWEST PERIPHERY. AS A RESULT...THUNDERSTORMS WILL BE POSSIBLE AGAIN...BUT THINK INCREASING SUBSIDENCE SHOULD DECREASE THE COVERAGE AND CHANCES. NONETHELESS...AREAS ACROSS THE NORTHWEST HALF OF THE PANHANDLES SHOULD BE THE MOST FAVORED AREAS FOR RAINFALL. DUE TO THE WESTWARD EXPANSION OF THE UPPER HIGH...THE HEAT SHOULD ALSO EXPAND NORTH AND WESTWARD WITH MANY LOCATIONS AT OR ABOVE THE CENTURY MARK. WEAK DOWNSLOPING SW WINDS SHOULD ALSO HELP PROMOTE WARMER TEMPERATURES AND LOWER DEW POINTS ACROSS THE ENTIRE AREA. SATURDAY: THE UPPER RIDGE WILL CONTINUE TO SLIDE WESTWARD AND HEIGHTS SHOULD RISE. THIS SHOULD REALLY DECREASE PRECIPITATION CHANCES DUE TO THE LARGE SCALE SUBSIDENCE...BUT MULTI-MODEL CONSENSUS SUGGESTS THAT MOISTURE WILL WRAP AROUND A SURFACE LOW ACROSS OKLAHOMA. ADDED LOW END MENTION OF THUNDERSTORMS CHANCES...BUT THINK MOST PLACES WILL REMAIN DRY. THE MOST FAVORED AREA FOR THUNDERSTORMS WILL BE ACROSS THE NORTHEAST HALF OF THE PANHANDLES. 90S AND 100S WILL CONTINUE...AND AMARILLO SHOULD TIE THE RECORD OF CONSECUTIVE 90-DEGREE DAYS. SUNDAY: THE UPPER RIDGE IS EXPECTED TO BE CENTERED ACROSS NEW MEXICO WITH THE UPPER FLOW TURNING MORE WESTERLY AND NORTHWESTERLY. THIS SHOULD ALLOW A COLD FRONT TO SAG SOUTHWARD...BUT THE GFS AND ECMWF KEEP THIS FRONT ACROSS CENTRAL KANSAS. HOWEVER...STILL KEPT MENTION OF THUNDERSTORMS ACROSS THE NORTHERN PART OF THE FORECAST AREA AS SURFACE UPSLOPE FLOW ALONG AND NORTH OF THE FRONT COULD ALLOW HIGHER TERRAIN CONVECTION TO DEVELOP. STORM MOTIONS WOULD ALLOW ANY ACTIVITY THAT DEVELOPS TO MOVE INTO THE NORTHERN PANHANDLES. MOST LOCATIONS WILL TOP OUT AGAIN IN THE UPPER 90S TO MID 100S WITH AMARILLO LIKELY BREAKING THE RECORD OF CONSECUTIVE 90-DEGREE DAYS. MONDAY-TUESDAY: THE PANHANDLES WILL BE ON THE EASTERN PERIPHERY OF THE UPPER RIDGE...WHICH TYPICALLY LEADS TO LARGE SCALE SUBSIDENCE. HOWEVER...WITH THE UPPER FLOW TURNING MORE NORTHERLY...THINK A COLD FRONT WILL LIKELY FLIRT WITH THE AREA...WHICH MAY INCREASE PRECIPITATION CHANCES TUESDAY AND/OR WEDNESDAY. IT DOES NOT APPEAR THAT TEMPERATURES WILL BE MUCH COOLER AS THE COLD FRONT LOOKS TO HANG UP AROUND THE NORTHERN PANHANDLES. KEPT THE FORECAST DRY FOR NOW...BUT POPS WILL LIKELY BE NEEDED IF THE GFS AND ECMWF ACTUALLY VERIFY. JACKSON && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH WEDNESDAY AS WINDS REMAIN BELOW 15 MPH. THUNDERSTORMS WILL BE POSSIBLE ACROSS GENERALLY THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. LIGHTNING ASSOCIATED WITH ANY OF THESE STORMS COULD POSSIBLY IGNITE FIRES. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 69 98 70 100 70 / 30 10 10 10 10 BEAVER OK 72 97 71 103 74 / 30 30 20 20 20 BOISE CITY OK 67 95 67 97 68 / 40 30 30 20 20 BORGER TX 74 99 74 104 76 / 30 20 20 10 10 BOYS RANCH TX 69 96 70 103 71 / 30 20 20 20 10 CANYON TX 68 99 69 101 69 / 20 10 10 10 10 CLARENDON TX 73 103 73 105 75 / 20 10 10 10 5 DALHART TX 67 96 67 98 68 / 30 20 20 20 20 GUYMON OK 70 96 70 99 71 / 30 30 30 20 20 HEREFORD TX 67 98 67 101 68 / 30 10 10 10 10 LIPSCOMB TX 73 102 73 104 74 / 30 20 20 10 20 PAMPA TX 71 101 73 105 71 / 20 10 10 10 10 SHAMROCK TX 75 104 76 106 74 / 20 10 10 10 5 WELLINGTON TX 75 106 76 109 75 / 20 10 10 10 5 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 03/13
Hazardous weather outlook, Aug 3, 3:41 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT WED AUG 3 2011 OKZ001>003-TXZ001>020-041100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 341 PM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDEX VALUES WILL APPROACH 105 DEGREES THIS AFTERNOON ACROSS THE FAR EASTERN TEXAS PANHANDLE. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. A FEW STORMS THAT FORM MAY BECOME STRONG OR BRIEFLY SEVERE...WITH WIND GUSTS OF 50 TO 60 MPH ALONG WITH LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAT INDEX VALUES WILL APPROACH 105 DEGREES AGAIN ON THURSDAY AFTERNOON ACROSS THE FAR EASTERN TEXAS PANHANDLE. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SUNDAY...MAINLY ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHWEST HALF OF THE TEXAS PANHANDLE. A FEW STORMS THAT DEVELOP MAY BECOME STRONG... WITH WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
In the hours before
Special weather statement, Aug 3, 3:49 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT WED AUG 3 2011 TXZ005-032130- LIPSCOMB TX- 349 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR LIPSCOMB COUNTY. AT 344 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG THUNDERSTORMS NEAR FOLLETT AND 10 MILES SOUTHWEST OF LIPSCOMB...MOVING NORTHEAST AT 15 MPH. WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS. ANDRADE
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.